MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 W/SA2.0 20 & DISTAL CATHETER; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 W/SA2.0 20 & DISTAL CATHETER; HYDROCEPHALUS MANAGEMENT
Model Number FX648T
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 07/31/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation: visual inspection: scratches on the outer housing of the valve and particles in the delivery liquid were observed through the visual inspection.Permeability test: a permeability test has shown that the valve is permeable.During investigation bloody fluid including small particles leaked from the valve.Adjustment test: the progav 2.0 was tested and is adjustable to all specified pressures.Click/brake force and brake function test: the click force of the progav 2.0 was within the permissible specification and the function of the brake could be tested without any problems.Result: first, we performed a visual inspection of the progav 2.0.Significant scratches and particle sin the delivery liquid were observed through the visual inspection.Next, we tested the permeability, adjustability, as well as the brake functionality and klick force.The valve operates as expected and met all specifications.Finally, we have dismantled the valve.Inside the valve we have found a build-up of substances.Based on our investigation, we are unable to substantiate the claim of malfunction.At the time of our investigation, the valve was shown to be fully functional.However, it is possible that the deposits observed inside the valve could have caused the malfunction in the past.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke (b)(4).No further regulatory actions are required from our point of view.
 
Event or Problem Description
It was reported that a progav 2.0 (#fx648t) was implanted during a procedure performed on (b)(6) 2021.According to the complainant, the shunt system was believed to be not adjustable to all pressure settings.The patient underwent a revision procedure on (b)(6) 2021.The complainant device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: (b)(6) years.

Brand Name
PROGAV 2.0 W/SA2.0 20 & DISTAL CATHETER
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12372414
Report Number3004721439-2021-00238
Device Sequence Number19814462
Product Code JXG
UDI-Device Identifier04041906502065
UDI-Public4041906502065
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K190174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2026
Device Model NumberFX648T
Device Catalogue NumberFX648T
Device Lot Number20052052
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2021
Initial Report FDA Received Date08/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR